Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 164, NWS North Platte, NE

May 25, 2007Arthur County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2007, 9:57 PM MDT for Arthur County, McPherson County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2007, 9:57 PM MDT (03:57 UTC)
Expired
May 25, 2007, 11:00 PM MDT
In force
63 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Arthur County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 76 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 10:15 PM MDTHAIL 0.883 E Arthur, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260358
SVRLBF
NEC005-117-260500-
/O.NEW.KLBF.SV.W.0164.070526T0357Z-070526T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF TRYON...

* UNTIL MIDNIGHT CDT(1100 PM MDT)

* AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THREE MILE LAKE...OR ABOUT 14 MILES EAST OF ARTHUR...AND MOVING
  EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 
  MILES NORTH OF ARTHUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIAMOND BAR LAKE BY 1110 PM CDT...
  SCHNICK LAKE BY 1115 PM CDT...
  TRYON BY 1150 PM CDT...

LAT...LON 4173 10175 4160 10177 4141 10131 4140 10077
      4168 10078

$$

MASEK
3 follow-up statements
000 
WWUS53 KLBF 260419
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 PM CDT FRI MAY 25 2007

NEC005-117-260500-
/O.CON.KLBF.SV.W.0164.000000T0000Z-070526T0500Z/
MCPHERSON NE-ARTHUR NE-
1118 PM CDT FRI MAY 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
CDT(1100 PM MDT) FOR NORTHEASTERN ARTHUR AND MCPHERSON COUNTIES...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SCHNICK LAKE...OR ABOUT 18 MILES WEST OF TRYON...MOVING 
EAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 
MILES EAST OF ARTHUR.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 92 MILE MARKER 200 BY 1150 PM CDT...
  6 MILES SOUTHWEST OF TRYON AND 8 MILES NORTHWEST OF HIGHWAY 97 MILE
  MARKER 20 BY MIDNIGHT CDT...

LAT...LON 4173 10175 4160 10177 4141 10131 4140 10077
      4168 10078

$$

MASEK
000 
WWUS53 KLBF 260430
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 PM CDT FRI MAY 25 2007

NEC005-117-260500-
/O.CON.KLBF.SV.W.0164.000000T0000Z-070526T0500Z/
MCPHERSON NE-ARTHUR NE-
1129 PM CDT FRI MAY 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
CDT(1100 PM MDT) FOR NORTHEASTERN ARTHUR AND MCPHERSON COUNTIES...

AT 1026 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR HIGHWAY 92 MILE MARKER 170...OR ABOUT 9 
MILES EAST OF ARTHUR...MOVING EAST AT 25 MPH. ANOTHER SEVERE 
THUNDERSTORM WAS LOCATED ABOUT 10 MILES WEST OF TRYON...MOVING EAST 
SOUTHEAST AROUND 25 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCKTAIL LAKE AND HIGHWAY 92 MILE MARKER 180 BY 1135 PM CDT...
  DIAMOND BAR LAKE BY 1145 PM CDT...
  SCHNICK LAKE BY 1150 PM CDT...

LAT...LON 4173 10175 4160 10177 4141 10131 4140 10077
      4168 10078

$$

MASEK
000 
WWUS53 KLBF 260502
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1202 AM CDT SAT MAY 26 2007

NEC005-117-260512-
/O.EXP.KLBF.SV.W.0164.000000T0000Z-070526T0500Z/
MCPHERSON NE-ARTHUR NE-
1202 AM CDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARTHUR AND
MCPHERSON COUNTIES EXPIRES AT MIDNIGHT CDT(1100 PM MDT)...

LAT...LON 4173 10175 4160 10177 4141 10131 4140 10077
      4168 10078

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:11 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 25, 8:11 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT FRI MAY 25 2007

.UPDATE...
UPDATED TO REMOVE WATCH. NO OTHER CHANGES.

&&

.PREV DISCUSSION... /ISSUED 536 PM CDT FRI MAY 25 2007/

UPDATE...
ZONES AND GRIDS UPDATED FOR INCLUSION OF CONVECTIVE WATCH. NO
OTHER CHANGES.

PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 25 2007/

DISCUSSION...
ALL PRESENT AND NEAR TERM INDICATIONS ARE THE WIND ADZY ACROSS NRN
NEBRASKA CAN BE CANCELED THIS AFTN. CONVECTIVE INITIATION THIS
EVENING WILL OVERSHADOW WIND ADZY CONDITIONS.

UNSEASONABLY COOL AIR ACROSS THE NRN TIER U.S. WILL CONTINUE THROUGH
DAY 7. OCCASIONAL DISTURBANCES IN THE RESULTING BELT OF STRONG
WESTERLIES ARE EXPECTED TO PRODUCE RAIN EVENTS EVERY ONE TO TWO DAYS

THIS EVENING...WINDS ALOFT ARE QUITE STRONG SUPPORTING DEEP LONG
LIVED CONVECTION IS SUFFICIENT INSTABILITY DEVELOPS. 12Z NAM AND
CURRENT CONDITIONS SUGGEST PARTS OF NCNTL NEB WOULD BE MOST FAVORABLE
AND THE SOUTH INTO INTO SOUTHWEST NEBRASKA WHERE DEVELOPING WARM AIR
ADVECTION ACROSS SERN COLO IS AIMED. LOW LEVEL MOISTURE APPEARS TO BE
SOMEWHAT DELINQUENT AT THIS TIME BUT DEW POINTS OVER KS ARE STEADILY
RISING THROUGH THE 50S. MOST LIKELY SET UP WOULD BE FOR ELEVATED
CONVECTION TO FIRE THIS EVENING WITH LARGE HAIL THE PRIMARY SEVERE
WEATHER EVENT.

SATURDAY...CONVECTION SHOULD EXIT THE FCST AREA SATURDAY AM. MODEL
TEMPS ARE A CLOSE BLEND OF NAM12 2M TEMPS AND GUIDANCE WHICH ARE
VERY CLOSELY CLUSTERED AROUND 65 TO 73F FOR HIGHS DEPENDING ON
LOCATION. ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH SATURDAY
NIGHT. THE NAM HAS BEEN VERY PERSISTENT WITH THIS FEATURE. THE FCST
CARRIES POPS SATURDAY NIGHT AND INTO SUNDAY AFTN AS THE NAM DEVELOPS
A MESOHIGH SUPPORTING AN EXPANSIVE AREA OF MOISTURE AND WEAK
ISENTROPIC LIFT. HIGHEST CONFIDENCE IS FOR TSTMS DEVELOPING SATURDAY
NIGHT AND EARLY SUNDAY. THE SLIGHT CHC POP SUNDAY AFTN IS
SPECULATIVE AND BASED ON THE PREMISE OF DIURNAL DESTABILIZATION. THE
TEMP FCST IS STRONGLY TILTED TOWARD GUIDANCE AS THE NAM MESOHIGH AND
RESIDUAL CLOUDINESS IS HOLDING TEMPS TO JUST THE 50S SUNDAY AFTN. THE
OFFICIAL FCST IS FOR LOWER 70S.

MONDAY..THE ECMWF AND GFS ARE IN VERY GOOD AGREEMENT AS IS THE
NAM12. BRISK SOUTH WINDS AND A STRONG WAA PATTERN WILL BE UNDERWAY
WITH TEMPS RISING WELL INTO THE 80S. WE EXPECT THE ATM WILL BE CAPPED
LIMITING RAIN CHCS TO JUST ISOLATED TSTM.

MONDAY NIGHT AND TUESDAY...BOTH MODELS ARE IN VERY GOOD AGREEMENT.
A COLD FROPA IS EXPECTED TUESDAY AFTN. CONDITIONS WILL BE SOMEWHAT
FAVORABLE FOR SEVERE STORMS MONDAY NIGHT ONCE THE CAP WEAKENS.
THE ATM WILL BE MOIST AND UNSTABLE BUT WINDS ALOFT WILL BE WEAK SO
MULTICELL PULSE TSTM CLUSTERS APPEAR BE THE MOST LIKELY STORM MODE.
WINDS ALOFT INCREASE SOMEWHAT TUESDAY AND IF THE ATM IS STILL
UNSTABLE WE EXPECTED STORMS WOULD REDEVELOP.

WEDNESDAY THROUGH FRIDAY...THIS PORTION OF THE FCST RELIES HEAVILY
ON THE HPC PROVIDED GRIDS WHICH ARE BASED ON A 50 50 BLEND OF THE
GFS AND ECMWF. THE FCST IS LARGELY DRY SAVE FOR SLIGHT CHC OR
ISOLATED TSTMS. TEMPS ARE COOLED INTO THE 70S. ALL INDICATIONS ARE
THE FCST AREA WILL BE UNDER A GENERALLY STABLE CANADIAN HIGH
PRESSURE SYSTEM.

AVIATION...
GENERALLY VFR CONDITIONS UNTIL TSRA DEVELOPMENT FROM WEST TO EAST
THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...EXPECTED TO BE
WEST OF A LINE FROM KLBF-KVTN...WILL PRODUCE IFR CONDITIONS AND
POTENTIALLY LARGE HAIL. STRATUS IS POSSIBLE NEAR KVTN AFTER 6Z
BEHIND A COLD FRONT WITH WINDS BECOMING NW.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, May 25, 2:35 PM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT FRI MAY 25 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-262045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT FRI MAY 25 2007 /235 PM MDT FRI MAY 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT. STORMS WILL TRACK
EAST THROUGH THE OVERNIGHT HOURS AT AROUND 20 MPH. SEVERE
STORMS...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS WILL BE POSSIBLE...ESPECIALLY WEST OF A LINE FROM AINSWORTH
TO CURTIS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A THREAT OF SEVERE THUNDERSTORMS IN PARTS OF WESTERN AND
NORTH CENTRAL NEBRASKA SATURDAY THROUGH MONDAY.

AFTER THE FRONT BECOMES NEARLY STATIONARY ALONG THE KANSAS-
NEBRASKA BORDER...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT TO
THE PANHANDLE AND SOUTHWEST NEBRASKA BOTH SATURDAY AND SUNDAY
WITH THE MOST FAVORABLE TIME BEING IN THE AFTERNOONS AND EVENINGS.

AFTER THE FRONT STALLS...IT IS EXPECTED TO DISSIPATE. HOWEVER...
ANOTHER SYSTEM FROM THE NORTHWEST IS LIKELY TO PRODUCE
THUNDERSTORMS MONDAY NIGHT IN NORTH CENTRAL AND NORTHWEST NEBRASKA
WITH THE THREAT OF SEVERE THUNDERSTORMS CONTINUING.

BEYOND THAT...THE RESULTING COOLER TEMPERATURES WILL REDUCE THE
RISK OF SEVERE WEATHER WEDNESDAY AND THURSDAY AS THE FRONT MOVES
OUT OF THE AREA AND ONTO THE SOUTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS/JMC

In the hours before

Local storm report, May 25, 7:43 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             4 N HYANNIS             42.06N 101.76W
05/25/2007  E1.25 INCH       GRANT              NE   NWS EMPLOYEE

&&

AODER
Local storm report, May 25, 8:30 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 S WHITMAN             42.00N 101.54W
05/25/2007  E1.00 INCH       GRANT              NE   PUBLIC

            QUARTER SIZED HAIL REPORTED COVERING THE GROUND.

&&

AODER
Local storm report, May 25, 8:38 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             3 S WHITMAN             42.00N 101.54W
05/25/2007  E1.00 INCH       GRANT              NE   PUBLIC

            QUARTER SIZED HAIL REPORTED COVERING THE GROUND.

&&

AODER
Local storm report, May 25, 8:39 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             20 SW MULLEN            41.84N 101.32W
05/25/2007  E0.88 INCH       HOOKER             NE   PUBLIC

            PEA TO NICKEL SIZED HAIL REPORTED.

&&

AODER
Local storm report, May 25, 9:11 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             16 S MULLEN             41.81N 101.04W
05/25/2007  E0.88 INCH       HOOKER             NE   TRAINED SPOTTER

&&

MASEK
Local storm report, May 25, 9:31 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             5 N ARTHUR              41.64N 101.69W
05/25/2007  E0.75 INCH       ARTHUR             NE   PUBLIC

            MOSTLY PEAS A FEW PENNIES

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:47 PM MDTSevere Thunderstorm WarningLBFCherry58 min
May 25, 7:22 PM MDTSevere Thunderstorm WarningLBFGrant38 min
May 25, 7:43 PM MDTSevere Thunderstorm WarningLBFCherry62 min
May 25, 7:57 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker63 min
May 25, 9:10 PM MDTSevere Thunderstorm WarningLBFHooker, Thomas50 min
May 25, 9:14 PM MDTSevere Thunderstorm WarningLBFArthur46 min
May 25, 11:09 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.